Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 3:36 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 24 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 3:36 PM CDT (20:36 UTC)
- Expired
- Mar 27, 2017, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 3:39 PM CDT | TSTM WND DMG | 1 E Belle Meade, TN | TREE DOWN AT HARDING PLACE AND NORTHUMBERLAND |
| Mar 27, 3:39 PM CDT | TSTM WND DMG | 1 Ne Belle Meade, TN | TREE DOWN ON ABBOT MARTIN RD. |
| Mar 27, 3:41 PM CDT | TSTM WND DMG | 1 Ne Belle Meade, TN | A TREE FELL ON A MOVING VEHICLE ON HOBBS RD IN GREEN HILLS. NO INJURIES WERE REPORTED. |
| Mar 27, 3:45 PM CDT | TSTM WND GST 61 | Nashville, TN | OCCURRED AT WSMV-TV WEST OF DOWNTOWN NASHVILLE |
| Mar 27, 3:47 PM CDT | TSTM WND DMG | 3 Sw Nashville, TN | A LARGE TREE FELL ON MULTIPLE PARKED CARS AT ACKLEN PARK DR AND FAIRMONT DR. |
| Mar 27, 3:48 PM CDT | TSTM WND DMG | 2 Nw Nashville, TN | A TREE FELL ON A HOUSE ON CEPHAS STREET. |
| Mar 27, 3:48 PM CDT | TSTM WND DMG | 2 Sw Nashville, TN | TSPOTTER REPORTS SHOWED MULTIPLE TREES DOWN ON WEST END NEAR THE VANDERBILT CAMPUS. |
| Mar 27, 3:50 PM CDT | TSTM WND GST 60 | Nashville, TN | MEASURED AT WTVF-TV IN DOWNTOWN NASHVILLE |
| Mar 27, 3:52 PM CDT | TSTM WND DMG | 2 Ne Nashville, TN | A TSPOTTER REPORT SHOWED A LARGE TREE THAT CLIPPED A HOUSE WHEN IT FELL ON PENNOCK AVE. |
| Mar 27, 3:56 PM CDT | TSTM WND DMG | 5 Nne Nashville, TN | A TREE FELL ON A HOUSE ON LEMONT DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WUUS54 KOHX 272036
SVROHX
TNC037-187-272100-
/O.NEW.KOHX.SV.W.0078.170327T2036Z-170327T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
336 PM CDT MON MAR 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Davidson County in Middle Tennessee...
North central Williamson County in Middle Tennessee...
* Until 400 PM CDT
* At 336 PM CDT, a severe thunderstorm was located over Bellevue, or
9 miles northwest of Franklin, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Franklin, Nashville, Madison, Brentwood, Forest Hills, Oak Hill,
Belle Meade, Lakewood, Bellevue, Joelton, Berry Hill, Bells Bend,
Whites Creek, Natchez Trace At Highway 96 and Beaman Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3622 8660 3589 8691 3598 8708 3603 8704
3605 8704 3636 8687
TIME...MOT...LOC 2036Z 213DEG 44KT 3605 8692
HAIL...1.00IN
WIND...60MPH
$$
Shamburger2 follow-up statements
379
WWUS54 KOHX 272043
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
343 PM CDT MON MAR 27 2017
TNC187-272053-
/O.CAN.KOHX.SV.W.0078.000000T0000Z-170327T2100Z/
Williamson TN-
343 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WILLIAMSON
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3622 8660 3603 8678 3605 8693 3608 8702
3636 8687
TIME...MOT...LOC 2043Z 213DEG 45KT 3613 8685
$$
TNC037-272100-
/O.CON.KOHX.SV.W.0078.000000T0000Z-170327T2100Z/
Davidson TN-
343 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL DAVIDSON COUNTY...
At 343 PM CDT, a severe thunderstorm was located over Belle Meade, or
near Nashville, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Nashville, Madison, Brentwood, Forest Hills, Oak Hill, Belle Meade,
Lakewood, Bellevue, Joelton, Berry Hill, Bells Bend, Whites Creek and
Beaman Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3622 8660 3603 8678 3605 8693 3608 8702
3636 8687
TIME...MOT...LOC 2043Z 213DEG 45KT 3613 8685
HAIL...0.88IN
WIND...70MPH
$$
Shamburger959
WWUS54 KOHX 272053
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
353 PM CDT MON MAR 27 2017
TNC037-272102-
/O.EXP.KOHX.SV.W.0078.000000T0000Z-170327T2100Z/
Davidson TN-
353 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAVIDSON COUNTY WILL
EXPIRE AT 400 PM CDT...
The storm which prompted the warning has been replaced with a new
severe thunderstorm warning.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
Remember, a Severe Thunderstorm Warning still remains in effect for
Davidson County until 415 PM CDT.
LAT...LON 3622 8660 3603 8678 3605 8693 3608 8702
3636 8687
TIME...MOT...LOC 2052Z 213DEG 44KT 3622 8678
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:01 PM CDT, 35 minutes earlier.
Area forecast discussion, Mar 27, 3:01 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Nashville TN 301 PM CDT Mon Mar 27 2017 .DISCUSSION... Numerous thunderstorms have moved into our western counties, including a few likely severe storms with radar indicating large hail. Afternoon analysis indicates dew points around 60, capes near 1500 J/kg, and low level SRH just over 200. That is enough to get some rotation within the individual storms, which supports large hail and localized damaging winds. Although the potential for tornadoes is relatively low, we will need to monitor these rotating storms closely for localized spin up potential. These thunderstorms will continue to move eastward across the Mid STate through the next few hours. HRRR model indicates additional thunderstorms, currently forming farther west along the Ms River, will consolidate into a line and sweep through this evening with possible strong winds. Timing of this line is estimated to be at CKV around 6 PM, BNA by 8 PM, and 10 PM for the Plateau. Many areas will have more than 1 inch of rainfall through tonight, with some locally heavier amounts possible. A few localized flash flood warnings are possible. A few showers will linger into Tuesday morning. Otherwise, upper ridging will build in Tuesday and Wednesday. Temperatures will be warm. Lingering cloudiness on Tuesday will only allow low to mid 70s, but more sun and rising heights Wednesday will allow highs near 80. A strengthening low pressure system over the Plains will bring our next chance of thunderstorms by Thursday. This looks like another potentially severe thunderstorm day as low level moisture and southerly flow increases ahead of an approaches cold front. Thunderstorms chances will stay in the forecast from Thursday through Friday. Saturday and Sunday look pretty good at this time. The next system with more showers and storms is set to roll in next Monday or Tuesday. && .AVIATION... 18Z TAF DISCUSSION. Numerous showers/storms will affect airports this TAF period especially later this afternoon/evening. MVFR cigs/vis anticipated with lower categories and amendments possible. Gusty south to southwest winds this afternoon will weaken and veer to west/northwest late in the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 58 72 52 78 58 / 100 10 10 0 20 Clarksville 55 69 52 74 57 / 90 10 10 10 20 Crossville 57 69 50 74 55 / 90 20 10 0 10 Columbia 59 72 52 78 58 / 100 10 10 20 10 Lawrenceburg 59 73 52 79 58 / 100 10 10 20 10 Waverly 56 70 52 76 59 / 90 10 10 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 521 AM CDT Mon Mar 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 521 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon and evening across all of Middle Tennessee. The greatest chance for severe storms however remains along and west of I-65. Damaging straight line winds and hail are the main threats. An isolated brief tornado is possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong to severe storms is possible in Middle Tennessee on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon and again on Thursday.
In the hours before
Special weather statement, Mar 27, 1:43 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT MON MAR 27 2017
TNZ005-271930-
Stewart TN-
143 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
230 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Murray, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Land Between The Lakes.
A severe thunderstorm watch remains in effect until 800 PM CDT for
Middle Tennessee.
LAT...LON 3666 8785 3663 8785 3663 8779 3650 8805
3652 8804 3653 8803 3657 8803 3663 8806
3664 8806 3665 8807 3668 8807
TIME...MOT...LOC 1843Z 228DEG 25KT 3654 8820
ShamburgerSpecial weather statement, Mar 27, 3:13 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
313 PM CDT MON MAR 27 2017
TNZ006-007-025>027-057-059-060-272115-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Davidson TN-
Maury TN-Cheatham TN-Montgomery TN-
313 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...EASTERN
DICKSON...EASTERN MONTGOMERY...NORTHERN MAURY...WILLIAMSON...
CHEATHAM...NORTHEASTERN HICKMAN AND ROBERTSON COUNTIES UNTIL 415 PM
CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Coopertown to Columbia. Movement was northeast
at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Franklin, Columbia, Springfield, Dickson, Ashland City, Nashville,
Clarksville, Brentwood, Spring Hill, Greenbrier, Forest Hills, Oak
Hill, Coopertown, White Bluff, Belle Meade, Kingston Springs,
Thompson's Station, Pegram, Ridgetop and Burns.
A severe thunderstorm watch also remains in effect until 1000 PM CDT
for Middle Tennessee.
LAT...LON 3573 8673 3568 8730 3644 8739 3664 8719
3665 8676
TIME...MOT...LOC 2012Z 222DEG 36KT 3642 8714 3575 8713
ShamburgerLocal storm report, Mar 27, 3:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 7 N ETHRIDGE 35.42N 87.30W
03/27/2017 M0.75 INCH LAWRENCE TN TRAINED SPOTTER
HALF INCH WITH OCCASIONAL PENNY SIZE HAIL REPORTED IN
SUMMERTOWN.
&&
EVENT NUMBER OHX1700327
MR3Special weather statement, Mar 27, 3:17 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
317 PM CDT MON MAR 27 2017
TNZ005>007-023>026-272045-
Stewart TN-Robertson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-
317 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
MONTGOMERY...SOUTHEASTERN STEWART...NORTHWESTERN CHEATHAM...
HOUSTON...NORTHEASTERN HUMPHREYS AND NORTHWESTERN ROBERTSON COUNTIES
UNTIL 345 PM CDT...
At 317 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Clarksville to 9 miles northwest of Waverly.
Movement was east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Erin, Tennessee Ridge, Charlotte, Adams, Vanleer, Cedar
Hill, Cumberland City, Slayden, Cheatham Dam, Palmyra, Woodlawn,
Houston County Airport, Indian Mound and Cunningham.
A severe thunderstorm watch also remains in effect until 1000 PM CDT
for Middle Tennessee.
LAT...LON 3614 8735 3615 8792 3622 8795 3632 8796
3664 8757 3665 8687
TIME...MOT...LOC 2017Z 253DEG 33KT 3666 8729 3618 8792
ShamburgerSpecial weather statement, Mar 27, 3:21 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
321 PM CDT MON MAR 27 2017
TNZ060-061-094-095-272115-
Lawrence TN-Maury TN-Giles TN-Marshall TN-
321 PM CDT MON MAR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL...MAURY...
LAWRENCE AND GILES COUNTIES UNTIL 415 PM CDT...
At 321 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbia to Lexington. Movement was east
at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Columbia, Lewisburg, Lawrenceburg, Pulaski, Spring Hill, Mount
Pleasant, Loretto, Ardmore, Cornersville, St. Joseph, Elkton, Minor
Hill, Ethridge, Lynnville, Culleoka, I-65 East Of Columbia,
Goodspring, Leoma, Westpoint and Frankewing.
A severe thunderstorm watch also remains in effect until 1000 PM CDT
for Middle Tennessee.
LAT...LON 3501 8761 3504 8758 3511 8759 3547 8728
3568 8730 3572 8682 3570 8677 3571 8669
3526 8683 3499 8685
TIME...MOT...LOC 2021Z 260DEG 28KT 3566 8709 3504 8729
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:43 PM CDT | Special Weather Statement | OHX | Stewart | 47 min |
| Mar 27, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| Mar 27, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Mar 27, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 36 min |
| Mar 27, 3:13 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Williamson | 62 min |
| Mar 27, 3:17 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery | 28 min |
| Mar 27, 3:21 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Maury | 54 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 36 min |
| Mar 27, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Mar 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 35 min |
| Mar 27, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 31 min |
| Mar 27, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 26 min |
| Mar 27, 4:29 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 46 min |
| Mar 27, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 37 min |
| Mar 27, 4:42 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 48 min |
| Mar 27, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 30 min |
| Mar 27, 5:02 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 43 min |
| Mar 27, 5:11 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 49 min |
| Mar 27, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Mar 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| Mar 27, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 29 min |
| Mar 27, 5:39 PM CDT | Tornado Warning | OHX | Perry, Wayne | 25 min |
| Mar 27, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 45 min |
| Mar 27, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 16 min |
| Mar 27, 6:02 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 28 min |
| Mar 27, 6:12 PM CDT | Areal Flood Advisory | OHX | Perry | 2 hr |
| Mar 27, 6:28 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 32 min |
| Mar 27, 6:43 PM CDT | Tornado Warning | OHX | Wayne | 32 min |
| Mar 27, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Williamson | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.